I had botox on my frown line and forehead almost a month ago. I did not have any allergic reactions until about 2 full weeks after when I started breaking out on and near the injection site. They are progressive getting worse. They look like tiny acne. I've never had acne or pimples my entire life until now. I am over 40!
Breakout from Botox on my Forehead AFTER Two Weeks?
Doctor Answers (9)
Botox and reactions
Botox injections wouldn't cause small pimples around the injection site two weeks post-treatment. It sounds like you're having a reaction to a topical treatment. Evaluate what is different or has changed and visit a dermatologist for further assessment.
Breakout after Botox
It is very peculiar that you would breakout with pimples after Botox. Its possible you have a minor infection, or were prone to breakout in the first place, hard to say without seeing. In any case, I'd definitely go in to see the dermatologist who treated you to quickly fix the problem. ~ Dr. Benjamin Barankin, Toronto Dermatology Centre.
Botox & Acne?
A lot of people over exaggerate acne and allergic reactions, but it’s unlikely an allergic reaction if it has occurred that long after you’ve been injected. If you are experiencing extreme pustules, wheals, itchiness, soreness please consult the physician that did your Botox. Botox takes approximately 10 days to 2 weeks to fully kick-in. I always see my first-time patients back for a 2 week follow-up to be sure they're happy with the results and do any touch-ups if they are needed. My medical aestheticians actually notice fewer breakouts in patients with Botox across the forehead. With the underlying wrinkle going through a transition you should also give your skin time to transition to the change. In the meantime, contact the administering physician if your break outs don’t clear up. “Dr. D”
You might also like...
Acne after Botox
Without seeing a picture it is difficult to tell but I do not believe that your condition you are currently having on your forehead has anything to do with your previous Botox injections. It would be very odd to have any type of reaction that you describe two weeks after receiving Botox but you should return to your injector for a full assessment.
Jacque P. LeBeau, MD
Can Botox Cause Allergy-Related Breakout?
I agree with the doctors below, an allergic reaction to Botox would not likely manifest two weeks after injection. It sounds like you may have begun touching rubbing, or itching that area since the treatment, which can transmit oil and germs from your fingertips, causing moderate acne breakouts. Try using a cleanser with salicylic acid and refrain from touching the area.
This sounds quite unusual. Please post some pictures so that we can advise you appropriately. You should also see your injecting physician about this.
Breakout on my forehead 2 weeks after Botox
This does not sound like an allergic reaction from Botox. A true allergic reaction would not occur 2 weeks later. The actual sites of the injections also would have healed in 2 weeks. I suspect something else is going on. Are you applying new products to your skin, for instance. Is this truly acne or milial cysts, which conceivably may form from the trauma of the skin from the injections. A picture would be helpful. I suggest you return to your injector or see a dermatologist for evaluation.
(This answer is not intended nor implied to be a substitute for medical advice. It is posted for patients’ general education only. Always seek the advice of your physician or other qualified healthcare provider for further evaluation of your individual case.)
Breakout on forehead two weeks after Botox
A picture would be helpful to give you the best advice. Have you had Botox before to your forehead? Did you have any problems after that treatment? I will say that I have not heard of a problem similar to yours after a Botox treatment. It's possible that they are milia. I would recommend seeing your treating physician, as a examination would be needed to diagnose your condition.
Botox and acne
You can get acne at any age, and at any time. Don't scrub the area, as that won't help. Consider seeing your injector for an evaluation. The acne could be totally unrelated to the Botox, and in all actuality, Botox is being used now to sometimes treat acne.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.